MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DUAL PORT FEEDING; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS DUAL PORT FEEDING; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000333
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported during evaluation of the returned sample, the primary port was allegedly found to be out of specification.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a dhr review was not performed as the lot number was not provided by the complainant.Investigation review: one feeding tube bifurcation adaptor was returned for evaluation.Functional, visual, microscopic, and dimensional evaluations were performed.The investigation is confirmed for an out of specification large port and cap as the large port cap od measured lower than specification and the large port id measured larger than specification.In addition, the feeding adaptor was patent to infusion and aspiration but leaks were observed with low hydraulic back pressure and the larger cap dislodged relatively easily.Although a definitive root cause could not be determined, wear from regular use without replacement according to ifu instructions or improper dimensions as manufactured could have potentially caused or contributed to the reported event.The ifu states ¿routinely inspect the dual port feeding adaptor for secure safety cap closure and replace as necessary.If the safety cap does not close securely, there is an increased potential for leakage of gastric contents which could lead to skin irritation and/or infection.¿ functional, visual, and dimensional evaluations were performed at division.During functional testing, leaks were observed with low hydraulic back pressure and the larger cap dislodged relatively easily.Dimensional evaluation disclosed that the large cap od was slightly below specification by -0.010¿.On the other hand, the measured diameter on the large cap port id was slightly above specification by +0.001¿.Based on the sample evaluation results, the reported complaint can be concluded as confirmed.However, a definite root cause could not be determined (cause unknown).Although the measured diameters exceeded their respective specification, it must be noted that this was a used sample, which a repetitive use could somewhat affect the original dimensions due to material fatigue / wear.Therefore, these results do not necessarily reflect the original state of this component.Furthermore, this complaint was opened as a result of the evaluation performed on this returned sample corresponding to complaints #(b)(4) (which responds to the original complaint on an alleged main (large) port cap break issue) and #(b)(4) (which was opened to respond to the secondary alleged issue of a loose secondary (small) port cap).The customer never reported a complaint related to fitting issues (e.G.Loose cap or leakage) with the main (large) port cap.Label review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.H10: g4 h11: h3, h6(result, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
DUAL PORT FEEDING
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8604254
Report Number3006260740-2019-01362
Device Sequence Number2349450
Product Code KNT
UDI-Device Identifier10801741080934
UDI-Public(01)10801741080934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000333
Device Catalogue Number000333
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1